Medical Encyclopedia

Drug allergy

What is drug allergy?

Adverse reactions, which are caused by medicines, can be divided into two groups: allergic and non-allergic. These reactions are diverse - from benign, rapidly disappearing, skin redness to severe diseases where there is a threat to life. Most often there are skin reactions, sweat, sebaceous glands, hair and nails. The most common reactions are caused by medications include rash, or Lyell's syndrome, Stevens-Johnson syndrome, (in which there are large blisters and peels off the skin), and rash, which is characterized by skin lesions with clearly delimited inflammatory foci. Rash occurs after prolonged use of the drug. Drug allergy may be very dangerous.

Symptoms of drug allergy

  • Allergic skin reactions, which are caused by drugs, is varied. However, if the skin looks like it "bitten" nettle or blisters appear, in this case, you should seek emergency medical attention or call an ambulance.

Causes of drug allergy

A large group of reactions are so-called side effects of drugs. A common example of such action - thinning of the skin as a result of its lubricating ointments containing hormones glucocorticoids. Many different adverse skin reactions are caused by antibiotics, for example, they destroy the bacteria living on the skin and protecting it, but have no effect on the reproduction of fungi. That’s why often the use of antibiotics contributes to the development of various fungal diseases. The cause of drug allergy is a human sensitivity to the active substance or drug to its component parts.

Treatment of drug allergy

The easiest method of treatment such unwanted allergic reactions of the skin - an early end to their use. However, this method is effective only if there is another drug has similar action, but do not cause similar effects. In severe allergic reactions anti-inflammatory medications can help, for example, hormones glucocorticoids.

Drug allergy

If after the first use of a new drug or a person feels notice strange or unusual reactions, such as skin rashes, pain, sweating or fever, patient should see a doctor immediately and tell him about all the symptoms (even if they seem insignificant). Each person should write the name of each drug at least once cause allergic reactions in order to avoid its re-use. Starting treated by another physician, or went to the hospital the patient is obliged to immediately inform about the drugs to which he is allergic.

Sometimes even the doctor has difficulty in accurately assessing the severity of adverse reactions, which are caused by the drug. Therefore, the patient should consult a doctor at the slightest suspicion of such a reaction.

If the diagnosis of the disease is seemed unclear, doctor immediately refer the patient to dermatologist. If doctor thinks that there may be more serious complications, a person is hospitalized.

Course of the disease

The threat to human life due to his manifestations of allergic or other adverse skin reactions caused by drugs, occurs only in exceptional cases. As a rule, after identification of the drug that caused the reaction, and the cessation of its use, adverse effects quickly pass. However, it happens that the real "culprit" is revealed only after several complicated and expensive tests (allergy tests, etc.).

Despite the fact that this research is tedious, it is necessary to perform, as the only way to know which drugs cause adverse reactions.

Coming to the dentist be sure to tell him how to medicines you are allergic. As a rule, dentists use painkillers or antibiotics. They can cause allergic reactions.

Other articles on this topic:

Hidradenitis

Systemic lupus erythematosus